Woman Hospitalised After Swallowing Partner’s Semen

0 Shares
Woman has allergic reaction from sperm.Pxhere/Max Pixel

A woman from Spain with a severe penicillin allergy went into anaphylactic shock after swallowing her partner’s semen.

The 31-year-old woman, who has not been identified, began vomiting and experiencing breathing difficulties after performing fellatio on her partner. She also broke out in hives.

After going to hospital, the woman, from Alicante, told doctors she had a serious penicillin allergy but said she had not taken any penicillin.

It then emerged that her her 32-year-old partner had taken a type of penicillin, which medics suspected had triggered her reaction through the ‘seminal transfer of amoxicillin’.

In other words, they suspected the patient had ingested the drug by swallowing her partner’s semen.

The patient explained she had not taken penicillin or eaten any unusual foods before performing fellatio.

After the woman stated she had never suffered a reaction after her previous sexual encounters, medics at at Hospital General Universitari d’Alacant also ruled out a rare allergy to semen.

Her partner, who has also remained unidentified, had reportedly treated an ear injection by taking amoxicillin-clavulanic acid, a form of penicillin.

Therefore, medics suspected the woman’s anaphylaxis had been caused by ‘seminal transfer of amoxicillin’, MailOnline reports.

This case is thought to be the very first case of its kind to ever be recorded.

According to the report – which has been published in the BMJ Journal of Clinical Pathology – this is ‘a case of a possible amoxicillin-induced anaphylaxis in a sensitive woman triggered by an instance of oral sexual contact with a man who was taking amoxicillin-clavulanic acid treatment’:

To our knowledge, this is the first case reported of a suspicion of amoxicillin-induced anaphylaxis in a woman after a sexual contact with a man who was taking the drug, we hypothesised an oral drug transfer through semen.

Studies about amoxicillin concentrations achieved in semen after a drug intake are scarce. There are few cases reported of hypersensitivity reactions induced by drugs transported in semen but we have found some concern in sensitive patients about the possibility of transference of allergens via sexual intercourse.

As clinicians, we consider that it is important to be aware of the existence of this possibility both in the diagnosis and in the prevention of anaphylactic reactions.

Interestingly, today also happens to be the anniversary of Nobel Prize winning Scottish scientist Sir Alexander Fleming, who discovered penicillin in 1928.

If you have a story you want to tell send it to UNILAD via [email protected]


Julia Banim

Julia Banim

Jules studied English Literature with Creative Writing at Lancaster University before earning her masters in International Relations at Leiden University in The Netherlands (Hoi!). She then trained as a journalist through News Associates in Manchester. Jules has previously worked as a mental health blogger, copywriter and freelancer for various publications. When not Lad-ing about, she enjoys cooking, reading and trying not to fall over in Yoga.